Welcome, Guest. Please login or register.
November 30, 2023, 12:34:53 pm

Login with username, password and session length


Members
Stats
  • Total Posts: 771519
  • Total Topics: 66136
  • Online Today: 892
  • Online Ever: 5484
  • (June 18, 2021, 11:15:29 pm)
Users Online
Users: 1
Guests: 879
Total: 880

Welcome


Welcome to the POZ Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Do I Have HIV?” posting guidelines. Click here for posting guidelines pertaining to all other POZ community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: QUESTION ABOUT GUMMIES AND VITAMINS  (Read 2656 times)

0 Members and 1 Guest are viewing this topic.

Offline anonyme2022

  • Standard
  • Member
  • Posts: 11
QUESTION ABOUT GUMMIES AND VITAMINS
« on: September 10, 2023, 04:06:17 pm »
Hello, I'm living with hiv and now undetectable. I just bought some vitamin C and glutathione gummies for my skin...and I would like to ask if it will interfere with the biktarvy pills. Thank you. And I did ask my doctor if I can take some vitamins or other pills beside biktarvy and she said that as long as I have a 2 hour interval everything is fine but I didn't specify which kind of vitamins since I was still looking for what exactly I want.

Offline leatherman

  • Global Moderator
  • Member
  • Posts: 8,478
  • Google and HIV meds are Your Friends
Re: QUESTION ABOUT GUMMIES AND VITAMINS
« Reply #1 on: September 10, 2023, 08:32:16 pm »
basically taking vitamins for a deficiency is good. Anything else just makes your urine very expensive. ;) :)

I can't imagine why a 2hr interval would be needed. Maybe ask your doctor for that rationale next time.
leatherman (aka Michael)

We were standing all alone
You were leaning in to speak to me
Acting like a mover shaker
Dancing to Madonna then you kissed me
And I think about it all the time
- Darren Hayes, "Chained to You"

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 21,701
  • Twitter @JimAllenDublin & Instagram jim16309
    • HIV Lessons
Re: QUESTION ABOUT GUMMIES AND VITAMINS
« Reply #2 on: September 11, 2023, 03:06:56 am »
Vitamins themselves should not be an issue, as far as I know. Still, plenty of HIV meds have the warning not to take iron and calcium supplements with the meds at the same time, so my guess is your doctor is concerned the vitamins might contain a calcium or iron supplement as some multivitamins do, or prehaps they are worried as they don't know what is in the gummies and therefore how it will interact, or they simply don't have the specific knowledge... the list could go on.

As Leatherman said, ask your doctor why. We don't know what their rationale is behind this. 

Page 12 - Table 3:
https://www.gilead.com/-/media/files/pdfs/medicines/hiv/biktarvy/biktarvy_pi.pdf
« Last Edit: September 11, 2023, 03:10:40 am by Jim Allen »
HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

My Instagram

Offline Towel

  • Standard
  • Member
  • Posts: 15
  • Hello!
Re: QUESTION ABOUT GUMMIES AND VITAMINS
« Reply #3 on: September 20, 2023, 04:58:26 pm »
The rationale behind waiting times is to not interefere with absorption and also phase out digestion time for your internal organs (liver). This is not just about HIV medication, even when you take other vitamins, you are not supposed to take them all at the same time but space them out during the day so there is a higher chance of your body actually using them. I take around 3-4 different types of vitamins. I take most of those in the morning / daytime, and take my hiv medication in the evening, so the vitamins are absorbed by the time I take the medication, so they don't interact. The doctor is absolutely right in recommending you to wait 2 hours between different pills, as that is an ideal waiting time.

Offline Jim Allen

  • Administrator
  • Member
  • Posts: 21,701
  • Twitter @JimAllenDublin & Instagram jim16309
    • HIV Lessons
Re: QUESTION ABOUT GUMMIES AND VITAMINS
« Reply #4 on: September 20, 2023, 11:28:49 pm »
Calcium, iron, magnesium a few others are known to mess with absorption. Basic reference already provided but do you have a source for vitamin C interfering with Biktarvy?


HIV 101 - Everything you need to know
HIV 101
Read more about Testing here:
HIV Testing
Read about Treatment-as-Prevention (TasP) here:
HIV TasP
You can read about HIV prevention here:
HIV prevention
Read about PEP and PrEP here
PEP and PrEP

My Instagram

 


Terms of Membership for these forums
 

© 2023 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.